Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 192, NWS Amarillo, TX

July 3, 2017Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 3, 2017, 4:48 PM CDT for Beaver County, Oklahoma. It was in force for 87 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2017, 4:48 PM CDT (21:48 UTC)
Expired
Jul 3, 2017, 6:15 PM CDT
In force
87 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:05 PM CDTHAIL 19 Nne Darrouzett, OKQUARTER SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 3:24 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

734 
WUUS54 KAMA 032148
SVRAMA
OKC007-032315-
/O.NEW.KAMA.SV.W.0192.170703T2148Z-170703T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
448 PM CDT MON JUL 3 2017

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Beaver County in the Panhandle of Oklahoma...

* Until 615 PM CDT

* At 445 PM CDT, severe thunderstorms were located near Forgan to 
  Knowles, with additional thunderstorms southeast of Beaver. These 
  storms have a history of slow movement around 5-10 mph towards the 
  east. 

  HAZARD...Golf ball size hail and 70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect some tree damage. Damage is likely to mobile 
           homes, roofs, and outbuildings. People and animals 
           outdoors will be injured. Expect hail damage to roofs, 
           siding, windows, and vehicles. 

* Locations impacted include...
  Beaver, Forgan, Gate, Knowles, Elmwood, Mocane and Slapout. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3650 10000 3650 10048 3677 10065 3700 10066
      3700 10000
TIME...MOT...LOC 2145Z 275DEG 3KT 3693 10048 

HAIL...1.75IN
WIND...70MPH
 
$$

Ward
2 follow-up statements
131 
WWUS54 KAMA 032254
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
554 PM CDT MON JUL 3 2017

OKC007-032315-
/O.CON.KAMA.SV.W.0192.000000T0000Z-170703T2315Z/
Beaver OK-
554 PM CDT MON JUL 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BEAVER COUNTY...

At 553 PM CDT, a severe thunderstorm was located over Beaver to 
south of Elmwood, moving east at 5 mph with back building towards 
the west.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to roofs, siding, and trees is possible. 

Locations impacted include...
Beaver, Forgan, Gate, Knowles, Elmwood, Mocane and Slapout. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3650 10000 3650 10048 3677 10065 3700 10066
      3700 10000
TIME...MOT...LOC 2253Z 268DEG 13KT 3681 10057 

HAIL...0.75IN
WIND...60MPH
 
$$

Ward
890 
WWUS54 KAMA 032310
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
610 PM CDT MON JUL 3 2017

OKC007-032319-
/O.EXP.KAMA.SV.W.0192.000000T0000Z-170703T2315Z/
Beaver OK-
610 PM CDT MON JUL 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR BEAVER COUNTY WILL EXPIRE AT
615 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
AND heavy rain are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.

LAT...LON 3650 10000 3650 10048 3677 10065 3700 10066
      3700 10000
TIME...MOT...LOC 2309Z 275DEG 3KT 3681 10056 

$$

Ward

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:10 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 3, 4:10 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
410 PM CDT Mon Jul 3 2017

.DISCUSSION...
No major changes to the forecast.  Severe thunderstorms expected
this evening across eastern sections where unstable airmass
continues to warm.

Weak northwest flow aloft expected to continue through Tuesday
night . Have expanded chances for afternoon thunderstorms to
include western sections on Tuesday where axis of higher
instability expected to set up. Thunderstorms expected to
continue into Tuesday evening.

Flow aloft expected to become north and northeast Wednesday
through Thursday, limiting potential for thunderstorms to move in
from the higher terrain.  Have introduced slight chance of
thunderstorms Wednesday afternoon across southern sections where
slightly higher instability and upslope flow expected to be
positioned.

Weak northwest flow aloft expected to resume Friday, with low
thunderstorm pops included for Friday night through Saturday
night.

Cockrell

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                65  92  67  93  67 /  30  20  20  20   5
Beaver OK                  63  92  69  95  68 /  40  10  20   5   0
Boise City OK              60  93  63  93  65 /  20  20  20  10   0
Borger TX                  68  95  68  97  70 /  30  10  20  10   5
Boys Ranch TX              66  95  67  97  67 /  20  10  30  20   5
Canyon TX                  64  93  67  94  67 /  30  20  30  20   5
Clarendon TX               66  91  70  90  69 /  40  20  30  20  10
Dalhart TX                 63  95  64  96  65 /  20  20  30  10   0
Guymon OK                  62  94  66  96  68 /  30  10  20   5   0
Hereford TX                64  94  66  95  66 /  30  20  30  20   5
Lipscomb TX                65  91  68  95  68 /  50  20  20  20   5
Pampa TX                   66  92  68  94  67 /  30  20  20  20   5
Shamrock TX                67  92  70  93  69 /  50  20  30  20   5
Wellington TX              69  94  70  92  71 /  50  20  30  20  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

07/03
Hazardous weather outlook, Jul 3, 3:49 PM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
349 PM CDT Mon Jul 3 2017

OKZ001>003-TXZ001>020-041100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
349 PM CDT Mon Jul 3 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

Isolated to scattered thunderstorms are expected across the Texas
and Oklahoma Panhandles, especially across the eastern Panhandles,
where some storms are expected to become strong to severe with
hail up to 2 inches in diameter and damaging winds up to 70 MPH
will be possible. Locally heavy rains will likely occur, possibly
leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will be possible for various portions of the
Panhandles Tuesday through Wednesday, and then again Friday
night through Saturday night. Some storms Tuesday could become
strong to marginally severe, producing one inch hail and 60 MPH
gusts. Otherwise, the threat for organized severe weather will be
low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Cockrell

In the hours before

Local storm report, Jul 3, 3:30 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     6 WSW WARE              36.14N 102.79W
07/02/2017  E60 MPH          DALLAM             TX   EMERGENCY MNGR

            LATE REPORT OF THUNDERSTORM WIND GUSTS ESTIMATED UP TO
            60 MPH.

1044 PM     HAIL             BUSHLAND                35.19N 102.06W
07/02/2017  E0.88 INCH       POTTER             TX   NWS EMPLOYEE

            ACCUMULATING HAIL

1046 PM     HAIL             BUSHLAND                35.19N 102.06W
07/02/2017  E1.00 INCH       POTTER             TX   NWS EMPLOYEE

            SOME QUARTERS WITHIN THE ACCUMULATING HAIL.

1052 PM     HAIL             6 WNW TIMBERCREEK CANYO 35.10N 101.91W
07/02/2017  E0.75 INCH       RANDALL            TX   TRAINED SPOTTER

            SOME ACCUMULATING HAIL ON I 27 SOUTH AT SUNDOWN

&&

EVENT NUMBER AMA1700752 AMA1700749 AMA1700750 AMA1700751

EA
Special weather statement, Jul 3, 4:39 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
439 PM CDT MON JUL 3 2017

TXZ009-010-032215-
Hemphill TX-Roberts TX-
439 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS AND
NORTHWESTERN HEMPHILL COUNTIES UNTIL 515 PM CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Wolf Creek Park, or 16 miles northwest of Canadian,
moving east at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Roberts and northwestern Hemphill Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3589 10042 3594 10073 3603 10084 3606 10080
      3606 10042
TIME...MOT...LOC 2139Z 271DEG 9KT 3603 10063

Ward

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:40 PM CDTSevere Thunderstorm WarningAMABeaver80 min
Jul 3, 3:50 PM CDTSevere Thunderstorm WarningAMABeaver70 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.